Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the Lusternik-Schnirelmann category of spaces with 2-dimensional fundamental group


Author: Alexander N. Dranishnikov
Journal: Proc. Amer. Math. Soc. 137 (2009), 1489-1497
MSC (2000): Primary 55M30
Published electronically: November 25, 2008
MathSciNet review: 2465675
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The following inequality

$\displaystyle \mathrm{cat}_{\mathrm{LS}} X\le\mathrm{cat}_{\mathrm{LS}} Y+\bigg\lceil\frac{hd(X)-r}{r+1}\bigg\rceil$

holds for every locally trivial fibration $ f:X\to Y$ between $ ANE$ spaces which admits a section and has the $ r$-connected fiber, where $ hd(X)$ is the homotopical dimension of $ X$. We apply this inequality to prove that

$\displaystyle \mathrm{cat}_{\mathrm{LS}} X\le cd(\pi_1(X))+\bigg\lceil\frac{\dim X-1}{2}\bigg\rceil$

for every complex $ X$ with $ cd(\pi_1(X))\le 2$, where $ cd(\pi_1(X))$ denotes the cohomological dimension of the fundamental group of $ X$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55M30

Retrieve articles in all journals with MSC (2000): 55M30


Additional Information

Alexander N. Dranishnikov
Affiliation: Department of Mathematics, University of Florida, 358 Little Hall, Gainesville, Florida 32601-8105
Email: dranish@math.ufl.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09770-0
PII: S 0002-9939(08)09770-0
Received by editor(s): September 25, 2007
Received by editor(s) in revised form: April 27, 2008
Published electronically: November 25, 2008
Additional Notes: The author was supported by NSF grant DMS-0604494
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.